You are here:

Pharmacy/abilify appetite problem


hi eric, i have a problem with abilify. it's a good drug when it comes to schizophrenia but it cause an increase in appetite. also, i know it affects the 5ht2c receptor which affects neuropeptide y. npy is also involved with an increase in appetite. what can i take that will reverse this problem and what sort of weight loss method can i do. is there a good drug substitute that doesn't increase my appetite. any information is well appreciated. thanks.

abilify dosage is 30mg a day.

Hi Christopher,
All drugs used to  treat schizophrenia have the potential to cause weight gain. I do not have a magic substitute. I recommend you see a dietitian who may be able to help.
Thank you for using Allexperts.
Eric Brandt,B.Sc. Pharm  


All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.


I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to

©2016 All rights reserved.